MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician was unable to re-advance the non-penumbra catheter into the neuron max.The neuron max was therefore removed and was no longer used in the procedure.The procedure was completed using another neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 1.5 cm from the hub.Conclusions: evaluation of the returned neuron max revealed a kink near the hub.If the device is forcefully mishandled or otherwise manipulated at extreme angles, damage such as a kink may occur.Further evaluation of the returned neuron max revealed a fracture underneath the id band.This damage typically occurs if a kinked device is further manipulated and the kink worsens to a fracture.These damages likely prevented the non-penumbra catheter from being re-advanced through the neuron max during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being updated on this follow-up # 01 mfr report: 3005168196-2019-01559.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #03 mfr report: 3005168196-2019-01559: section e.Box 4.Initial reporter also sent report to fda.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8881409
Report Number3005168196-2019-01559
Device Sequence Number13525684
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model NumberPNML6F088904
Device Catalogue NumberPNML6F088904
Device Lot NumberF84330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer10/01/2019
10/01/2019
01/14/2005
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date10/24/2019
10/24/2019
09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005